Global existence of solutions for interval-valued integro-differential equations under generalized H-differentiability
© Truong et al.; licensee Springer 2013
Received: 10 January 2013
Accepted: 8 July 2013
Published: 22 July 2013
In this study, we consider the interval-valued integro-differential equations (IIDEs) under generalized H-differentiability
The global existence of solutions for interval-valued integro-differential equations with initial conditions under generalized H-differentiability is studied. Theorems for global existence of solutions are given and proved on . Some examples are given to illustrate these results.
MSC:34K05, 34K30, 47G20.
The set-valued differential and integral equations are an important part of the theory of set-valued analysis, and they play an important role in the theory and application of control theory; and they were first studied in 1969 by De Blasi and Iervolino . Recently, set-valued differential equations have been studied by many scientists due to their applications in many areas. For the basic theory on set-valued differential and integral equations, the readers can be referred to the following books and papers [2–13] and references therein. Integro-differential equations are encountered in many areas of science, where it is necessary to take into account aftereffect or delay (for example, in control theory, biology, ecology, medicine, etc. [14–16]). Especially, one always describes a model which possesses hereditary properties by integro-differential equations in practice.
The interval-valued analysis and interval differential equations (IDEs) are the special cases of the set-valued analysis and set-valued differential equations, respectively. In many situations, when modeling real-world phenomena, information about the behavior of a dynamic system is uncertain and one has to consider these uncertainties to gain better meaning of full models. Interval-valued differential equation is a natural way to model dynamic systems subject to uncertainties. Recently, many works have been done by several authors in the theory of interval-valued differential equations (see, e.g., [17–20]). There are several approaches to the study of interval differential equations. One popular approach is based on H-differentiability. The approach based on H-derivative has the disadvantage that it leads to solutions which have an increasing length of their support. Recently, Stefanini and Bede  solved the above mentioned approach under strongly generalized differentiability of interval-valued functions. In this case, the derivative exists and the solution of an interval-valued differential equation may have decreasing length of the support, but the uniqueness is lost. The paper of Stefanini and Bede was the starting point for the topic of interval-valued differential equations (see [19, 20]) and later also for fuzzy differential equations. Also, a very important generalization and development related to the subject of the present paper is in the field of fuzzy sets, i.e., fuzzy calculus and fuzzy differential equations under the generalized Hukuhara derivative. Recently, several works, e.g., [7, 10, 16, 21–39], have been done on set-valued differential equations, fuzzy differential equations and random fuzzy differential equations.
where ′ denotes two kinds of derivatives, namely the classical Hukuhara derivative and the second type Hukuhara derivative (generalized Hukuhara differentiability). The existence and uniqueness of a Cauchy problem is then obtained under an assumption that the coefficients satisfy a condition with the Lipschitz constant (see ). The proof is based on the application of the Banach fixed point theorem. In , under the generalized Lipschitz condition, Malinowski obtained the existence and uniqueness of solutions to both kinds of IDEs.
In this paper, we study two kinds of solutions to IIDEs. The different types of solutions to IIDEs are generated by the usage of two different concepts of interval-valued derivative. This direction of research is motivated by the results of Stefanini and Bede , Malinowski [19, 20] concerning deterministic IDEs with generalized interval-valued derivative.
This paper is organized as follows. In Section 2, we recall some basic concepts and notations about interval analysis and interval-valued differential equations. In Section 3, we present the global existence of solutions to the interval-valued integro-differential equations under two kinds of the Hukuhara derivative. Finally, we give some examples for IIDEs in Section 4.
If , exist, then ;
If , exist, then ;
If , exist, then there exist and ;
If , , exist, then there exist and .
Definition 2.1 
We say that the interval-valued mapping is continuous at the point if for every there exists such that, for all such that , one has .
- (i)for all sufficiently small, , and the limits
- (ii)for all sufficiently small, , and the limits
- (iii)for all sufficiently small, , and the limits
- (iv)for all sufficiently small, , and the limits
(h at denominators means ). In this definition, case (i) ((i)-differentiability for short) corresponds to the classical H-derivative, so this differentiability concept is a generalization of the Hukuhara derivative. In , Stefanini and Bede considered four cases for the derivative. In this paper, we consider only the two first items of Definition 2.2. In other cases, the derivative is trivial because it is reduced to a crisp element.
If for intervals there exist Hukuhara differences , , then and .
If X is (i)-differentiable, then it is continuous.
If X, Y are (i)-differentiable and , then , .
Let X be (i)-differentiable and assume that is integrable over . Then we have .
If X is (i)-differentiable on , then the real function is nondecreasing on .
Let X be (ii)-differentiable and assume that is integrable over . Then we have .
If X is (ii)-differentiable on , then the real function is nonincreasing on .
If the mapping X is (i)-differentiable (i.e., classical Hukuhara differentiability) at , then the real-valued functions , are differentiable at t and .
If the mapping X is (ii)-differentiable at , then the real-valued functions , are differentiable at t and .
on the interval , under the strong differentiability condition, (i) or (ii), respectively. We notice that the equivalence between two equations in this lemma means that any solution is a solution for the other one.
for all , where and are continuous interval-valued mappings on I, with .
Definition 2.3 A mapping is called a solution to problem (2.2) on I if and only if X is a continuous mapping on I and it satisfies one of the following interval-valued integral equations:
(S1) , , if X is (i)-differentiable or (iii)-differentiable.
(S2) , , if X is (ii)-differentiable or (iv)-differentiable.
Definition 2.4 Let be an interval-valued function which is (i)-differentiable. If X and its derivative satisfy problem (2.2), we say X is a (i)-solution of problem (2.2).
Definition 2.5 Let be an interval-valued function which is (ii)-differentiable. If X and its derivative satisfy problem (2.2), we say X is a (ii)-solution of problem (2.2).
Definition 2.6 A solution is unique if for any mapping that is a solution to (2.2) on .
Theorem 2.1 (see )
for all , . Then there exists the only local solution X to IIDE (2.2) on some intervals () for each case ((i)-solution and (ii)-solution).
3 Main results
for all , where and are continuous interval-valued mappings on J, with .
, are locally Lipschitzian for all , ;
- (ii)and are nondecreasing in , and the maximal solution of the scalar integro-differential equation(3.2)
, for all , ;
Then the largest interval of the existence of any solution of (3.1) for each case ((i)-solution and (ii)-solution) such that is J. In addition, if is bounded on J, then exists in .
By the assumption (i) again, it follows that can be extended beyond α, which contradicts our assumption. So, any (i)-solution of problem (3.1) exists on , and so . □
on . Moreover, we see that and . Therefore, the solutions of problem (3.4) are on .
Employing the comparison Theorem 3.1, we shall prove the following global existence result.
, , F and K are bounded on bounded sets, and there exists a local (i)-solution of (3.1) for every , and ;
- (ii); , where L is the local Lipschitz constant, for , , as uniformly for , for every and for , ,
- (iii)The maximal solution of the scalar integro-differential equation(3.5)
exists on J and is positive whenever .
Therefore is a (i)-solution of problem (3.1) on , and, by repeating the arguments that were used to obtain (3.7), we get , . This contradicts the maximality of Z, and hence . The proof is complete. □
, , F and K are bounded on bounded sets, and there exists a local (ii)-solution of (3.1) for every , and ;
- (ii); , where L is the local Lipschitz constant, for , , as uniformly for , for every and for , ,
- (iii)The maximal solution of the scalar integro-differential equation(3.8)
exists on J and is positive whenever .
Proof One can obtain this result easily by using the methods as in the proof of Theorem 3.3. □
4 Some examples
In this section, we present some examples being simple illustrations of the theory of IIDEs. We will consider IIDEs (3.1) with (i) and (ii) derivatives, respectively. For convenience, from now on, we denote the solution of IIDE (3.1) with (i) derivative by and the solution with (ii) derivative by .
where is an interval-valued function (i.e., ), is a real known function, and . In equation (4.1), we shall solve it by two types of the Hukuhara derivative, which are defined in Definition 2.2. Consequently, based on the type of differentiability, we have the following two cases.
As we see in figures, the first type and second type Hukuhara differentiable interval-valued solutions X behave in various ways, i.e., one can say that in examples is nondecreasing in time (see Figures 1 and 3) and in examples is nonincreasing in time (see Figures 2 and 4).
5 Conclusions and further work
From Example 4.1 to Example 4.2, we notice that the solutions under the classical Hukuhara derivative ((i)-differentiable) have increasing length of their values. Indeed, we can see this in Figures 1 and 3. However, if we consider the second type Hukuhara derivative ((ii)-differentiable), the length of solutions changes. Under the second type Hukuhara derivative, differentiable solutions have nonincreasing length of its values (see Figures 2 and 4). In [17, 18], authors introduced and studied new generalized differentiability concepts for interval-valued functions. Our point is that the generalization of this concept can be of great help in the dynamic study of interval-valued differential equations and interval-valued integro-differential equations.
The authors would like to express their gratitude to the anonymous referees for their helpful comments and suggestions, which have greatly improved the paper. The first named author would like to thank the University of Technical Education, Ho Chi Minh City, Vietnam.
- De Blasi FS, Iervolino F: Equazioni differenziali con soluzioni a valore compatto convesso. Boll. Unione Mat. Ital. 1969, 4(2):194-501.MathSciNetMATHGoogle Scholar
- Agarwal RP, O’Regan D: Existence for set differential equations via multivalued operator equations. Differ. Equ. Appl. 2007, 5: 1-5.View ArticleMathSciNetGoogle Scholar
- Agarwal RP, O’Regan D, Lakshmikantham V: Viability theory and fuzzy differential equations. Fuzzy Sets Syst. 2005, 151(3):563-580. 10.1016/j.fss.2004.08.008MathSciNetView ArticleMATHGoogle Scholar
- Agarwal RP, O’Regan D, Lakshmikantham V: A stacking theorem approach for fuzzy differential equations. Nonlinear Anal. TMA 2003, 55(3):299-312. 10.1016/S0362-546X(03)00241-4MathSciNetView ArticleMATHGoogle Scholar
- Devi JV: Generalized monotone iterative technique for set differential equations involving causal operators with memory. Int. J. Adv. Eng. Sci. Appl. Math. 2011. 10.1007/s12572-011-0031-1Google Scholar
- Ngo VH, Nguyen DP: On maximal and minimal solutions for set-valued differential equations with feedback control. Abstr. Appl. Anal. 2012. 10.1155/2012/816218Google Scholar
- Kaleva O: Fuzzy differential equations. Fuzzy Sets Syst. 1987, 24: 301-317. 10.1016/0165-0114(87)90029-7MathSciNetView ArticleMATHGoogle Scholar
- Lakshmikantham V, Bhaskar TG, Devi JV: Theory of Set Differential Equations in Metric Spaces. Cambridge Scientific Publisher, Cambridge; 2006.MATHGoogle Scholar
- Puri M, Ralescu D: Differentials of fuzzy functions. J. Math. Anal. Appl. 1983, 91: 552-558. 10.1016/0022-247X(83)90169-5MathSciNetView ArticleMATHGoogle Scholar
- Lakshmikantham V, Mohapatra R: Theory of Fuzzy Differential Equations and Inclusions. Taylor & Francis, London; 2003.View ArticleMATHGoogle Scholar
- De Blasi FS, Lakshmikantham V, Bhaskar TG: An existence theorem for set differential inclusions in a semilinear metric space. Control Cybern. 2007, 36(3):571-582.MathSciNetMATHGoogle Scholar
- Song S, Wu C: Existence and uniqueness of solutions to Cauchy problem of fuzzy differential equations. Fuzzy Sets Syst. 2000, 110: 55-67. 10.1016/S0165-0114(97)00399-0MathSciNetView ArticleMATHGoogle Scholar
- Bhaskar TG, Lakshmikantham V: Set differential equations and flow invariance. J. Appl. Anal. 2003, 82(2):357-368.MathSciNetView ArticleMATHGoogle Scholar
- Hale JK: Theory of Functional Differential Equations. Springer, New York; 1977.View ArticleMATHGoogle Scholar
- Kolmanovskii VB, Myshkis A: Applied Theory of Functional Differential Equations. Kluwer Academic, Dordrecht; 1992.View ArticleMATHGoogle Scholar
- Park JY, Jeong JU: On existence and uniqueness of solutions of fuzzy integro-differential equations. Indian J. Pure Appl. Math. 2003, 34(10):1503-1512.MathSciNetMATHGoogle Scholar
- Stefanini L, Bede B: Generalized Hukuhara differentiability of interval-valued functions and interval differential equations. Nonlinear Anal. TMA 2009, 71: 1311-1328. 10.1016/j.na.2008.12.005MathSciNetView ArticleMATHGoogle Scholar
- Chalco-Cano Y, Rufián-Lizana A, Román-Flores H, Jiménez-Gamero MD: Calculus for interval-valued functions using generalized Hukuhara derivative and applications. Fuzzy Sets Syst. 2012. 10.1016/j.fss.2012.12.004Google Scholar
- Malinowski MT: Interval Cauchy problem with a second type Hukuhara derivative. Inf. Sci. 2012, 213: 94-105. 10.1016/j.ins.2012.05.022MathSciNetView ArticleMATHGoogle Scholar
- Malinowski MT: Interval differential equations with a second type Hukuhara derivative. Appl. Math. Lett. 2011, 24: 2118-2123. 10.1016/j.aml.2011.06.011MathSciNetView ArticleMATHGoogle Scholar
- Allahviranloo T, Hajighasemi S, Khezerloo M, Khorasany M, Salahshour S: Existence and uniqueness of solutions of fuzzy Volterra integro-differential equations. CCIS 81. IPMU 2010, 491-500.Google Scholar
- Allahviranloo T, Amirteimoori A, Khezerloo M, Khezerloo S: A new method for solving fuzzy Volterra integro-differential equations. Aust. J. Basic Appl. Sci. 2011, 5(4):154-164.MATHGoogle Scholar
- Allahviranloo T, Salahshour S, Abbasbandy S: Solving fuzzy fractional differential equations by fuzzy Laplace transforms. Commun. Nonlinear Sci. Numer. Simul. 2012, 17(3):1372-1381. 10.1016/j.cnsns.2011.07.005MathSciNetView ArticleMATHGoogle Scholar
- Allahviranloo T, Abbasbandy S, Sedaghatfar O, Darabi P: A new method for solving fuzzy integro-differential equation under generalized differentiability. Neural Comput. Appl. 2012, 21(1):191-196. 10.1007/s00521-011-0759-3View ArticleGoogle Scholar
- Allahviranloo T, Ghanbari M, Haghi E, Hosseinzadeh A, Nouraei R: A note on ’Fuzzy linear systems’. Fuzzy Sets Syst. 2011, 177: 87-92. 10.1016/j.fss.2011.02.010View ArticleMATHGoogle Scholar
- Alikhani R, Bahrami F, Jabbari A: Existence of global solutions to nonlinear fuzzy Volterra integro-differential equations. Nonlinear Anal. TMA 2012, 75(4):1810-1821. 10.1016/j.na.2011.09.021MathSciNetView ArticleMATHGoogle Scholar
- Bede B, Gal SG: Generalizations of the differentiability of fuzzy-number-valued functions with applications to fuzzy differential equations. Fuzzy Sets Syst. 2005, 151: 581-599. 10.1016/j.fss.2004.08.001MathSciNetView ArticleMATHGoogle Scholar
- Bede B, Rudas IJ, Bencsik AL: First order linear fuzzy differential equations under generalized differentiability. Inf. Sci. 2007, 177: 1648-1662. 10.1016/j.ins.2006.08.021MathSciNetView ArticleMATHGoogle Scholar
- Bede B, Stefanini L: Generalized differentiability of fuzzy-valued functions. Fuzzy Sets Syst. 2012. 10.1016/j.fss.2012.10.003Google Scholar
- Bede B: A note on ’Two-point boundary value problems associated with non-linear fuzzy differential equations’. Fuzzy Sets Syst. 2006, 157(7):986-989. 10.1016/j.fss.2005.09.006MathSciNetView ArticleMATHGoogle Scholar
- Chalco-Cano Y, Román-Flores H: On new solutions of fuzzy differential equations. Chaos Solitons Fractals 2008, 38: 112-119. 10.1016/j.chaos.2006.10.043MathSciNetView ArticleMATHGoogle Scholar
- Lakshmikantham V, Tolstonogov AA: Existence and interrelation between set and fuzzy differential equations. Nonlinear Anal. TMA 2003, 55(3):255-268. 10.1016/S0362-546X(03)00228-1MathSciNetView ArticleMATHGoogle Scholar
- Stefanini L, Sorini L, Guerra ML: Parametric representation of fuzzy numbers and application to fuzzy calculus. Fuzzy Sets Syst. 2006, 157: 2423-2455. 10.1016/j.fss.2006.02.002MathSciNetView ArticleMATHGoogle Scholar
- Nguyen DP, Ngo VH, Ho V: On comparisons of set solutions for fuzzy control integro-differential systems. J. Adv. Res. Appl. Math. 2012, 4(1):84-101. 10.5373/jaramMathSciNetView ArticleGoogle Scholar
- Zhang D, Feng W, Zhao Y, Qiu J: Global existence of solutions for fuzzy second-order differential equations under generalized H -differentiability. Comput. Math. Appl. 2010, 60: 1548-1556. 10.1016/j.camwa.2010.06.038MathSciNetView ArticleMATHGoogle Scholar
- Malinowski MT: Random fuzzy differential equations under generalized Lipschitz condition. Nonlinear Anal., Real World Appl. 2012, 13(2):860-881. 10.1016/j.nonrwa.2011.08.022MathSciNetView ArticleMATHGoogle Scholar
- Malinowski MT: Existence theorems for solutions to random fuzzy differential equations. Nonlinear Anal., Theory Methods Appl. 2010, 73(6):1515-1532. 10.1016/j.na.2010.04.049MathSciNetView ArticleMATHGoogle Scholar
- Malinowski MT: On random fuzzy differential equations. Fuzzy Sets Syst. 2009, 160(21):3152-3165. 10.1016/j.fss.2009.02.003MathSciNetView ArticleMATHGoogle Scholar
- Mizukoshi MT, Barros LC, Chalco-Cano Y, Román-Flores H, Bassanezi RC: Fuzzy differential equations and the extension principle. Inf. Sci. 2007, 177: 3627-3635. 10.1016/j.ins.2007.02.039View ArticleMATHMathSciNetGoogle Scholar
- Malinowski MT: On set differential equations in Banach spaces - a second type Hukuhara differentiability approach. Appl. Math. Comput. 2012, 219(1):289-305. 10.1016/j.amc.2012.06.019MathSciNetView ArticleMATHGoogle Scholar
- Malinowski MT: Second type Hukuhara differentiable solutions to the delay set-valued differential equations. Appl. Math. Comput. 2012, 218(1):9427-9437.MathSciNetView ArticleMATHGoogle Scholar
- Ngo, VH: Interval-valued integro-differential equations under generalized H-differentiability (to appear)Google Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.